advertisement
Question
Posted by: ADHDude | 2010/04/04

When i went onto effexor

Dear cybershrink. I think i did not mention that most of my problems started to get bad when i weaned myself off effexor. It caused horrible side effects so i had to come off. I am affriad i cannot funtion without my ritalin but it seems to have got worse when coming off effexor. I hope effexor has not damaged my neurons responsible for the correct ritalin function. they put me on effexor because I was taking sleeping tablets all day with ritalin. But why do i have to go through more hell after fixing myself up with the sleeping pills. you seem to get punished for getting better

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi ADHDude,
If you've been reading the forum for a while you'll know I personally do not like Effexor and don'tunderstand why it is such a popular prescription. Certainly the withdrawal effects from some antidepressants ( we vary quite widely as to whether or to what degree we might be affected ) can be troublesome. With many drugs which affect the brain, usefull or unhelpfully, it is wise to withdraw them gradually, by progressive, slight, reductions of dose, rather than to just stop them abruptly.
Fortunately there is no actual physical damage to neurones, just temporary effects on the way they function and handle some of the many micro-chemicals involved in brain function.
Combining sleeping tablets, especially by day, with Ritalin, is not a good idea. But I'm not sure I understand why one would put you on Effexor for that reason - Effexor is an antidepressant, which can be used in various situations but this doesn't sound like one of them.

With the right sort of expert advice, you will not be punished for getting better - I think your earlier plan made sense to you, but wasn't ever likely to be as effective and helpful as you hoped for.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/05

Hi ADHDude,
If you've been reading the forum for a while you'll know I personally do not like Effexor and don'tunderstand why it is such a popular prescription. Certainly the withdrawal effects from some antidepressants ( we vary quite widely as to whether or to what degree we might be affected ) can be troublesome. With many drugs which affect the brain, usefull or unhelpfully, it is wise to withdraw them gradually, by progressive, slight, reductions of dose, rather than to just stop them abruptly.
Fortunately there is no actual physical damage to neurones, just temporary effects on the way they function and handle some of the many micro-chemicals involved in brain function.
Combining sleeping tablets, especially by day, with Ritalin, is not a good idea. But I'm not sure I understand why one would put you on Effexor for that reason - Effexor is an antidepressant, which can be used in various situations but this doesn't sound like one of them.

With the right sort of expert advice, you will not be punished for getting better - I think your earlier plan made sense to you, but wasn't ever likely to be as effective and helpful as you hoped for.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement